MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD BBL¿ GRAM IODINE (STABILIZED); DIAGNOSTIC STAINS & REAGENTS

BECTON, DICKINSON & CO. BD BBL¿ GRAM IODINE (STABILIZED); DIAGNOSTIC STAINS & REAGENTS
Model Number 212542
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Test Result (2695)
Date of Event 02/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that while using bd bbl¿ gram iodine (stabilized) they noticed large cocci like artifact and clumping in the stain.The artifact and clumping obscured the reading of a synovial gram stain which lead to erroneous results being reported by the technician.The technician reported the erroneous gram stain result to the clinician and the patient underwent an unnecessary surgical procedure.
 
Additional Manufacturer Narrative
H.6.Investigation summary no returns received.A retention sample from the complaint batch was evaluated along with a control batch.The solution appearance was satisfactory and comparable to the control; both were a dark brown solution.Staining was completed per instructions in the product insert.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results with the retention and control batches.No excessive artifact was seen.The retention sample was comparable to the control.The batch history record was reviewed and no discrepancies were found.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no other complaints on this batch.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ GRAM IODINE (STABILIZED)
Common Device Name
DIAGNOSTIC STAINS & REAGENTS
Manufacturer (Section D)
BECTON, DICKINSON & CO.
7 loveton circle
sparks MD 21152
MDR Report Key9812223
Report Number1119779-2020-00004
Device Sequence Number778269
Product Code JTS
UDI-Device Identifier00382902125426
UDI-Public00382902125426
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Model Number212542
Device Catalogue Number212542
Device Lot Number9296675
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;